MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW FENESTRATED GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL RENEW FENESTRATED GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 3221
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The tip broke off into the abdomen of the patient.
 
Additional Manufacturer Narrative
At this time, microline surgical is waiting to hear back from the end user regarding more details about the event.Once msi has more information and if the device is available for an investigation, a final report will be submitted.
 
Event or Problem Description
The tip broke off in the abdomen of the patient.
 
Additional Manufacturer Narrative
The device was returned, decontaminated, and subjected to a visual inspection.Upon evaluation, the complaint was confirmed due to the presence of a broken jaw.Initially, the complaint was reported with an unknown lot number.The device was examined under a microscope to identify the lot number and assess for additional damage.Microscopic analysis revealed wear and tear on the heat shrink, along with markings consistent with repeated contact with other instruments and/or excessive reprocessing.The lot number was identified as 00140578, which corresponds to a manufacturing date in 2018.According to the renew reusable laparoscopic instrument tip instructions for use (ifu), the device is validated for 25 sterilization cycles, but due to its design and materials, it is not possible to define an exact maximum number of reprocessing cycles.The device's age suggests it may have exceeded its intended lifespan, potentially compromising material strength, particularly in the jaw slot area.Additionally, per dcaf-0282, a design change was implemented to increase the tang radius of the fenestrated jaw slots, improving torsional bending strength.These changes were made as a preventative measure and do not introduce any new risks.The device in question was manufactured prior to this design update.The likely root cause of the jaw damage is a combination of the device's age, potential overuse beyond validated reprocessing limits, and the absence of the improved jaw slot design introduced in later manufacturing.

Brand Name
RENEW FENESTRATED GRASPER TIP, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd
suite 1500
beverly, MA 01915
9789229810
MDR Report Key22152435
Report Number1223422-2025-00016
Device Sequence Number9208933
Product Code GEI
UDI-Device Identifier00811099011651
UDI-Public00811099011651
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K974066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3221
Device Catalogue Number3221
Device Lot Number00140578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown